Alert archive / Colorado / Winter Storm Watches in 2020
Winter Storm Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 1, 2020, 6:08 PM MST for 6 counties in Colorado. It took effect at Feb 3, 2020, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 6:08 PM MST (01:08 UTC)
- In effect from
- Feb 3, 2020, 8:00 AM MST
- Expired
- Feb 2, 2020, 2:59 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951 WWUS45 KPUB 020108 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 608 PM MST Sat Feb 1 2020 COZ058-060-066-068-020915- /O.NEW.KPUB.WS.A.0002.200203T1500Z-200205T0000Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 608 PM MST Sat Feb 1 2020 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Total snow accumulations of 8 to 14 inches over the San Juan Range, and 4 to 10 inches for the La Garita Range, Mosquito and Sawatch Mountains. Winds could gust as high as 60 mph. * WHERE...The western Mosquito Range, East Lake County and the Eastern Sawatch Mountains Above 11000 Feet, La Garita Mountains and Eastern San Juan Mountains Above 10000 Feet. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult, especially over Wolf Creek and Monarch Passes due to snow packed, icy roads. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
4 follow-up statements
139 WWUS45 KPUB 020641 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1141 PM MST Sat Feb 1 2020 COZ058-060-066-068-021445- /O.CON.KPUB.WS.A.0002.200203T1500Z-200205T0000Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 1141 PM MST Sat Feb 1 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Total snow accumulations of 8 to 14 inches over the San Juan Range, and 4 to 10 inches for the La Garita Range, Mosquito and Sawatch Mountains. Winds could gust as high as 60 mph. * WHERE...The western Mosquito Range, East Lake County and the Eastern Sawatch Mountains Above 11000 Feet, La Garita Mountains and Eastern San Juan Mountains Above 10000 Feet. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult, especially over Wolf Creek and Monarch Passes due to snow packed, icy roads. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
812 WWUS45 KPUB 021052 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 352 AM MST Sun Feb 2 2020 COZ058-060-066-068-021900- /O.CON.KPUB.WS.A.0002.200203T1500Z-200205T0000Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 352 AM MST Sun Feb 2 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Total snow accumulations of 8 to 14 inches over the San Juan Range, and 4 to 10 inches for the La Garita Range, Mosquito and Sawatch Mountains. Winds could gust as high as 60 mph. * WHERE...The western Mosquito Range, East Lake County and the Eastern Sawatch Mountains Above 11000 Feet, La Garita Mountains and Eastern San Juan Mountains Above 10000 Feet. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult, especially over Wolf Creek and Monarch Passes due to snow packed, icy roads. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
327 WWUS45 KPUB 021821 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1121 AM MST Sun Feb 2 2020 COZ058-060-066-068-030230- /O.CON.KPUB.WS.A.0002.200203T1500Z-200205T0000Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 1121 AM MST Sun Feb 2 2020 ...A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Snow, heavy at times as well as blowing snow possible. Projected total snow accumulations of 6 to 12 inches over the San Juan Range, and 3 to 9 inches for the La Garita Range, Mosquito and Sawatch Mountains. Winds could gust as high as 60 mph at times. * WHERE...The western Mosquito Range, east Lake county and the eastern Sawatch mountains above 11000 feet and the La Garita mountains and eastern San Juan mountains above 10000 feet. * WHEN...From later Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult, especially over Wolf Creek and Monarch Passes due to snow packed, icy roads. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
370 WWUS45 KPUB 022159 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 259 PM MST Sun Feb 2 2020 COZ058-060-066-068-030600- /O.UPG.KPUB.WS.A.0002.200203T1500Z-200205T0000Z/ /O.NEW.KPUB.WW.Y.0006.200203T1500Z-200205T0100Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 259 PM MST Sun Feb 2 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM MONDAY TO 6 PM MST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 7 inches over the western Mosquito, eastern Sawatch, and La Garita Mountains, and 6 to 10 inches over the eastern San Juans, with locally higher amounts possible. Winds gusting as high as 50 mph. * WHERE...Western Mosquito Range Above 11000 Feet, Eastern Sawatch Mountains Above 11000 Feet, La Garita Mountains Above 10000 Feet and Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 8 AM Monday to 6 PM MST Tuesday. * IMPACTS...Travel could be very difficult, especially over Wolf Creek and Monarch Passes due to snow packed, icy roads. Patchy areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ076-077-079>084-030600- /O.NEW.KPUB.WS.A.0003.200203T2300Z-200205T0000Z/ Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 259 PM MST Sun Feb 2 2020 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches anticipated, with locally higher amounts possible. * WHERE...Northern El Paso, Fremont, and Teller Counties; Pikes Peak; and the Wet Mountains. * WHEN...From Monday afternoon through Tuesday afternoon. * IMPACTS...Travel could be very difficult, particularly over the Palmer Divide. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute on Monday and morning commute on Tuesday. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 1, 3:21 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 1, 3:21 PM MST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 321 PM MST Sat Feb 1 2020 .SHORT TERM...(This evening through Sunday) Issued at 321 PM MST Sat Feb 1 2020 The synoptic trend over the short term forecast period (5PM Saturday through 5PM Sunday) will be an amplified ridge with northwesterly flow aloft (this evening_, trending towards a zonal flow aloft as the ridge suppresses south (overnight), followed by southwesterly flow as the upcoming low pressure system propagates to the southeast (tomorrow), from the Pacific Northwest towards Colorado. The overall result will be dry conditions over the region throughout the forecast period. Gap flows have been observed over the lower Arkansas River Valley this afternoon, aiding in well above average temperatures and near critical fire weather conditions. Tomorrow will be even warmer than today in response to the southwesterly flow aloft, dry conditions, decent mixing, and warm air mass. There is a Red Flag Warning for eastern Las Animas and Baca Counties from 1200 through 1800 MST tomorrow afternoon for low RH values, gusty winds, and dry fuels. There will be near critical fire weather conditions over eastern El Paso, western Las Animas, Huerfano and southwestern Pueblo Counties, but recent snowfall in those areas inhibit a Red Flag Warning bring issued. The main wind source will be from a jet oriented from southwest to northeast associated with a weak closed upper level low over central Mexico, as well as air being forced down the slopes of the Rockies in response to the upcoming low pressure center from the Pacific Northwest. .LONG TERM...(Sunday night through Saturday) Issued at 321 PM MST Sat Feb 1 2020 Relatively unsettled meteorological conditions in combination with generally below seasonal early February temperatures are anticipated during the balance of the longer term. Initial meteorological focus will continue to be the amount of impact that aggressive upper system will produce over the forecast district from Monday into Tuesday evening as closed upper low located over southwestern Idaho Sunday night, shifts across Utah Monday in advance of moving across Colorado Tuesday; while cold northerly component surface surges move across eastern Colorado during this time-frame(assisted by projected 1035 MB surface high moving/developing into northwestern Wyoming by sunrise Tuesday). For sensible weather, have depicted increasing precipitation chances initially over Continental Divide locations Monday(with accumulating snow increasing over these locations as Monday progresses). Precipitation shield in combination with gusty winds at times is then expected to advance east into the Interstate 25 corridor region by later Monday afternoon and especially Monday night with accumulating snow(moderate to heavy at times possible). Then, additional snow, basically on the lighter side is expected to continue over several locations(favoring higher terrain areas) into Tuesday in combination with much colder temperatures(for example, forecast maximum temperatures on Tuesday are expected to struggle to get above the mid-20s over the entire forecast district Tuesday, which will be a significant temperature change from the 70s than many eastern locations should realize tomorrow/Sunday). In addition, forecast minimum temperatures by Wednesday morning are projected to challenge the 0F mark or colder over many locations. Recent longer term computer simulations/ensembles/etc. still indicate some differences on the timing, track and strength of this incoming system, however if latest trends continue, Winter Weather Highlights will likely be needed, especially from Monday evening into at least Monday night over many locations. Please monitor latest forecasts and updates. Generally drier meteorological conditions(outside of the Central Mountains where snow showers will be possible at times) in combination with gradually moderating temperatures are anticipated from Wednesday into Thursday. Then, longer range model solutions and ensembles have differing opinions on pops from Thursday night into Friday night and for now have depicted nil to low grade pops in combination with near seasonal temperatures during this time-frame, followed by drier conditions by next Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 321 PM MST Sat Feb 1 2020 VFR conditions are expected throughout the forecast period for KALS, KCOS, and KPUB. Some gusty westerly winds are possible over KALS, KCOS, and KPUB tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 6 PM MST Sunday for COZ233-237. &&
Hazardous weather outlook, Feb 1, 4:17 AM MST, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 417 AM MST Sat Feb 1 2020 COZ058>089-093>099-021130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 417 AM MST Sat Feb 1 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Unseasonably warm and breezy conditions will lead to increased fire danger across portions of southeast Colorado on Sunday. The unseasonably warm and breezy weather on Sunday is projected ahead of a strong storm system digging across the Rockies Sunday night and Monday. This storm system will bring light to moderate snow accumulations to the higher terrain along and west of the Continental Divide late Sunday night through Monday night, with widespread light to moderate snowfall expected to spread east across all of south central and southeast Colorado Monday through Tuesday. While there remains some uncertainty in the exact track of this strong weather system and how much snow will fall across the region, it is much more certain that this system will usher in a much colder airmass to all of south central and southeast Colorado, with temperatures on Tuesday likely to be some 40 to 50 degrees colder than those recorded on Sunday. More isolated to scattered snow showers will be possible, mainly over the higher terrain, Wednesday through the end of the work week. Temperatures expected to slowly warm back to near seasonal levels areawide. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today and tonight. 28/RODRIGUEZ
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:59 PM MST | Winter Storm Watch | PUB | Custer, El Paso, Fremont, Huerfano, Pueblo, Teller | 13 hr |
| Feb 2, 2:59 PM MST | Winter Weather Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 52 hr |
Nearby
Winter Storm Watches in Colorado, 2020Every winter storm watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.